Hail, Cotton
- When
- May 9, 11:00 AM CST
- Where
- Cotton County, 1.85 mi WNW of Walters
- Measured
- 1 in hail
- Reported by
- Law Enforcement
- Coordinates
- 34.360, -98.340
As the upper low continued to slowly track east across the Great Plains, storms once again formed in north Texas and the Texas panhandle and made their way eastward across Oklahoma through the day and evening of the 9th.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
As the upper low continued to slowly track east across the Great Plains, storms once again formed in north Texas and the Texas panhandle and made their way eastward across Oklahoma through the day and evening of the 9th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at May 9, 9:34 AM CST, 1 hour 26 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE NORMAN OK
1034 AM CDT SAT MAY 9 2015
.UPDATE...
TWO AREAS OF SHOWERS/STORMS THIS MORNING. ONE IN SE PARTS OF THE
FA AND THE OTHER AREA IS AFFECTING WESTERN OK. THIS ACTIVITY IS
EXPECTED TO CONTINUE OVER THE NEXT FEW HOURS BUT DECREASE/DIMINISH
EARLY TO MID-AFTERNOON. THERE ARE SOME QUESTIONS ABOUT THIS
AFTERNOON/EVENING DUE TO THE MORNING CONVECTION BUT ADDITIONAL
STORMS ARE STILL POSSIBLE LATE THIS AFTERNOON/EVENING WITH SOME
MODELS CURRENTLY SHOWING THE BEST CHANCE IN PARTS OF SOUTHERN
OK/WESTERN NORTH TEXAS. FURTHER NORTH THERE COULD BE OTHER STORMS
BUT MAY BE MORE SCATTERED. SEVERE STORMS WILL STILL BE POSSIBLE
ESPECIALLY IF HAVE A CHANCE TO RECOVER FROM THIS MORNING. HEAVY
RAIN AND FLASH FLOODING WILL BE A CONCERN THROUGHOUT THE DAY AND
TONIGHT.
MADE SOME ADJUSTMENTS TO POP/WX GRIDS TO ACCOUNT FOR MORNING
ACTIVITY... THEN LOWERED CHANCES FOR LATE AFTERNOON AND THEN
INCREASE POPS IN THE SOUTH FOR THIS EVENING. UPDATES OUT SHORTLY.
&&
.PREV DISCUSSION... /ISSUED 330 AM CDT SAT MAY 9 2015/
DISCUSSION...
ANOTHER MESSY SCENARIO SETTING UP FOR THE COMING DAY WITH RESPECT
TO CONVECTION AND SEVERE POTENTIAL.
EXPECT THAT WE WILL SEE CONVECTION REDEVELOP EARLY THIS MORNING TO
OUR WEST AND SOUTHWEST THAT WILL MOVE EAST AND NORTHEAST ACROSS
PORTIONS OF THE AREA THROUGH THE MORNING HOURS. ELEVATED
INSTABILITY AND WIND SHEAR LOOK TO BE SUFFICIENT FOR SOME
SEVERE... MAINLY HAIL... TO BE POSSIBLE WITH THIS ACTIVITY. THE
QUESTION IS THEN, WHAT IMPACT WILL THIS HAVE ON AFTN STORM
DEVELOPMENT AND ITS INTENSITY.
CURRENT THOUGHT IS THAT MORNING CONVECTION SHOULD PUSH EAST AND
NORTHEAST SUFFICIENTLY EARLY THAT THE AIRMASS TO THE EAST OF THE
DRYLINE WILL RECOVER SUFFICIENTLY THAT ADDITIONAL THUNDERSTORM
DEVELOPMENT WILL OCCUR DURING THE AFTN HOURS FROM THE HIGH PLAINS
BACK SOUTH INTO THE OKLAHOMA AND TEXAS PANHANDLES. SUPERCELL
THUNDERSTORMS CAPABLE OF ALL TYPES OF SEVERE WEATHER WILL BE
POSSIBLE WITH THESE STORMS. APPEARS THAT WESTERN/NORTHWESTERN HALF
OF THE OKLAHOMA WILL HAVE THE HIGHEST POTENTIAL FOR THESE MOST
SEVERE STORMS. HOWEVER LOCATIONS FURTHER SOUTH WILL STILL HAVE
POTENTIAL AS INSTABILITY AND WIND SHEAR WILL BE MORE THAN
SUFFICIENT FOR SEVERE STORMS... JUST MORE UNCERTAINTY AS TO
RECOVERY FROM MORNING CONVECTION MAY EXIST THERE.
WE THEN TURN TO SATURDAY NIGHT AND SUNDAY... LATE NIGHT
REDEVELOPMENT LOOKS POSSIBLE ACROSS PORTIONS OF THE AREA AND THEN
AGAIN SUNDAY AFTERNOON ALONG AN ADVANCING COLD FRONT. BY SUNDAY
AFTERNOON THIS FRONT IS EXPECTED TO BE ADVANCING THROUGH NORTH
CENTRAL INTO SOUTHWEST OKLAHOMA... WHICH IS QUITE A BIT SLOWER
THAN WAS PREVIOUS MODELS WOULD HAVE INDICATED. MODELS ALSO SHOW...
UNFORTUNATELY... VERY HIGH PRECIP TOTALS ASSOCIATED WITH THIS
CONVECTION FOR SUNDAY AFTERNOON AND NIGHT. THERE IS A SEVERE RISK
FOR SUNDAY... BUT THINK THAT ADDITIONAL PRECIP WILL BE MAIN IMPACT
WITH THE STORMS ON SUNDAY. THIS WILL RESULT IN THE NEED TO EXTEND
THE FLOOD WATCH INTO MONDAY MORNING ACROSS MUCH OF THE SAME AREAS
THAT ARE CURRENTLY UNDER THE WATCH.
AFTER THIS SHOULD SEE A COUPLE OF RATHER TRANQUIL AND DRY DAYS
BEFORE SOUTHWEST FLOW BRINGS MORE PRECIP CHANCES BACK INTO THE
AREA BY MID-WEEK.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 74 63 77 52 / 80 50 50 40
HOBART OK 74 58 79 50 / 70 30 20 20
WICHITA FALLS TX 76 62 79 54 / 70 60 60 40
GAGE OK 74 51 75 44 / 100 30 10 10
PONCA CITY OK 74 63 78 49 / 50 50 40 30
DURANT OK 76 67 77 59 / 80 70 80 80
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...FLOOD WATCH THROUGH MONDAY MORNING FOR OKZ006>008-011>013-
015>048-050>052.
TX...FLOOD WATCH THROUGH MONDAY MORNING FOR TXZ083>090.
&&
25/06HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORMAN OK 1111 AM CDT SAT MAY 9 2015 OKZ004>048-050>052-TXZ083>090-101615- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 1111 AM CDT SAT MAY 9 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN... WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...TODAY AND TONIGHT... .THUNDERSTORMS... THERE IS A ENHANCED RISK OF SEVERE STORMS ACROSS WESTERN AND PARTS OF CENTRAL AND SOUTH CENTRAL OKLAHOMA... AND ALL OF WESTERN NORTH TEXAS. LOCATION... THE ENHANCED RISK AREA IS GENERALLY WEST OF A LINE FROM MEDFORD AND ENID... TO KINGFISHER AND MUSTANG... TO PAULS VALLEY AND ARDMORE OKLAHOMA. THIS INCLUDES ALL OF WESTERN NORTH TEXAS. A SLIGHT RISK COVERS THE REST OF NORTH CENTRAL... CENTRAL... SOUTH CENTRAL... AND SOUTHEAST OKLAHOMA. TIMING... A SEVERE STORM OR TWO WILL BE POSSIBLE THROUGH EARLY AFTERNOON BUT THE MOST SIGNIFICANT SEVERE THREAT WILL EVOLVE FROM 4 PM TO 10 PM. IMPACTS... TORNADOES POSSIBLE LATE THIS AFTERNOON AND EVENING... ESPECIALLY ACROSS PARTS OF WESTERN OKLAHOMA. VERY LARGE HAIL UP TO BASEBALL SIZE DAMAGING WINDS TO 70 MPH HEAVY RAINFALL MAY LEAD TO FLASH FLOODING AND RIVER FLOODING IN SOME AREAS. .SPOTTER AND EMERGENCY MANAGEMENT STATEMENT... STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL IN THE RISK AREAS SHOULD PREPARE FOR SEVERE WEATHER OPERATIONS MUCH OF THE DAY...BUT ESPECIALLY IN THE 4 PM TO 10 PM WINDOW...WHEN THE MORE SIGNIFICANT SEVERE THREAT IS EXPECTED. DISCUSSION... ANOTHER COMPLEX SEVERE WEATHER SETUP IS FORECAST TODAY AND TONIGHT. A COUPLE AREAS OF SHOWERS AND THUNDERSTORMS WILL CONTINUE TO AFFECT PARTS OF WESTERN OKLAHOMA AND SOUTH CENTRAL OKLAHOMA AND NORTH TEXAS. THIS ACTIVITY MAY DECREASE SOME BY AROUND MID- AFTERNOON. THE MORE SIGNIFICANT SEVERE WEATHER IS EXPECTED TO BE LATE THIS AFTERNOON AND EVENING. SEVERE STORMS WILL BE POSSIBLE EAST OF THE DRYLINE. THE PROGRESSION AND INTENSITY OF THE SEVERE STORMS LATE THIS AFTERNOON AND EVENING WILL DEPEND ON THE EVOLUTION AND RECOVERY FROM THE EARLY STORMS. VERY LARGE HAIL... DAMAGING WIND GUSTS... AND TORNADOES ARE POSSIBLE. THE POTENTIAL FOR SEVERE STORMS WILL DECREASE OVERNIGHT BUT STORMS WILL REMAIN POSSIBLE INTO EARLY SUNDAY. .HEAVY RAIN... ADDITIONAL HEAVY RAIN WILL BE LIKELY IN SOME AREAS TODAY AND TONIGHT WHICH COULD LEAD TO FLASH FLOODING. RIVER FLOODING WILL ALSO OCCUR THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... .THUNDERSTORMS... SEVERE STORMS WILL REMAIN IN THE FORECAST SUNDAY...AS THE STRONG STORM SYSTEM SLOWLY MOVES THROUGH THE REGION. STRONG TO POTENTIALLY SEVERE STORMS MAY BE ONGOING SUNDAY MORNING...BUT A MORE SUBSTANTIAL THREAT OF SEVERE STORMS WILL DEVELOP DURING THE MID TO LATE AFTERNOON HOURS AHEAD OF A SLOW MOVING FRONT. ADEQUATE INSTABILITY AND WIND SHEAR WILL BE PRESENT FOR VERY LARGE HAIL AND DAMAGING WINDS. A LOW TORNADO THREAT WILL ALSO EXIST WITH ANY STRONGER STORMS. STORMS WILL LIKELY LINGER INTO SUNDAY NIGHT AS THEY SLOWLY MOVE EAST...WITH A BREAK IN THUNDERSTORMS MONDAY. STORMS THEN RETURN TO THE FORECAST LATE TUESDAY NIGHT THROUGH NEXT WEEKEND. SOME STRONG TO SEVERE STORM POTENTIAL MAY EXIST BY LATE NEXT WEEK INTO NEXT WEEKEND. .HEAVY RAIN... VERY HEAVY RAINFALL MAY OCCUR SUNDAY AS SEVERAL ROUNDS OF THUNDERSTORMS MOVE OVER THE SAME AREAS. THIS WILL LIKELY LEAD TO ADDITIONAL FLASH FLOODING AND RIVER FLOODING CONCERNS. GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK. AUSTIN/EM
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
840 AM CDT SAT MAY 9 2015
OKZ009-010-014>016-091415-
ROGER MILLS OK-CUSTER OK-DEWEY OK-ELLIS OK-WOODWARD OK-
840 AM CDT SAT MAY 9 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ROGER MILLS...NORTH
CENTRAL CUSTER...DEWEY...ELLIS AND SOUTHERN WOODWARD COUNTIES UNTIL
915 AM CDT...
AT 839 AM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING FROM
3 MILES SOUTHWEST OF ARNETT TO 9 MILES WEST OF PUTNAM...MOVING NORTH
AT 55 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...
LOCATIONS IMPACTED INCLUDE...
WOODWARD...SHATTUCK...ARNETT...TALOGA...SEILING...VICI...GAGE...
LEEDEY...FARGO...CAMARGO...SHARON...MUTUAL...HARMON...CESTOS...
CATESBY...HUCMAC AND TANGIER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
&&
LAT...LON 3659 9983 3644 9939 3620 9895 3616 9895
3616 9889 3606 9871 3578 9913 3604 9997
3659 10000
TIME...MOT...LOC 1339Z 201DEG 46KT 3610 9981 3581 9913SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 925 AM CDT SAT MAY 9 2015 OKZ014-016-021-022-034-035-091500- GREER OK-ROGER MILLS OK-CUSTER OK-BECKHAM OK-KIOWA OK-WASHITA OK- 925 AM CDT SAT MAY 9 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN GREER...SOUTHEASTERN ROGER MILLS...SOUTHWESTERN CUSTER...BECKHAM...NORTHWESTERN KIOWA AND NORTHWESTERN WASHITA COUNTIES UNTIL 1000 AM CDT... AT 923 AM CDT...A GUST FRONT AHEAD OF STRONG THUNDERSTORMS EXTENDED FROM 10 MILES NORTH OF SAYRE TO 9 MILES SOUTHWEST OF DELHI...MOVING NORTHEAST AT 55 MPH. GUSTY WESTERLY WINDS WILL BE SEEN AS THIS GUST FRONT MOVES EAST. MOST OF THE RAIN SEEN THROUGH 10 AM WILL BE AROUND CHEYENNE...SWEETWATER...AND SAYRE. HAZARDS INCLUDE... WIND GUSTS TO 40 MPH... LOCATIONS IMPACTED INCLUDE... ELK CITY...SAYRE...CHEYENNE...HAMMON...CARTER...STRONG CITY... DELHI...RETROP AND BERLIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING WEATHER CONDITIONS. && LAT...LON 3568 9970 3567 9937 3515 9929 3498 9985 TIME...MOT...LOC 1423Z 232DEG 47KT 3545 9969 3506 9977
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 1004 AM CDT SAT MAY 9 2015 OKZ047-048-051-052-091530- ATOKA OK-BRYAN OK-MARSHALL OK-JOHNSTON OK- 1004 AM CDT SAT MAY 9 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ATOKA...NORTHWESTERN BRYAN...NORTHEASTERN MARSHALL AND SOUTHEASTERN JOHNSTON COUNTIES UNTIL 1030 AM CDT... AT 1003 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES NORTHEAST OF KINGSTON...MOVING NORTHEAST AT 35 MPH. HAZARDS INCLUDE... HAIL UP TO THE SIZE OF NICKELS... WIND GUSTS TO 50 MPH... MINOR FLOODING IN AREAS OF POOR DRAINAGE... LOCATIONS IMPACTED INCLUDE... MADILL...KINGSTON...CADDO...SILO...MILBURN...KENEFIC...FILLMORE... NIDA...LITTLE CITY...WOODVILLE...COLEMAN...NORTHEASTERN LAKE TEXOMA AND OAKLAND. PRECAUTIONARY/PREPAREDNESS ACTIONS... MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING WEATHER CONDITIONS. && LAT...LON 3393 9670 3408 9682 3436 9641 3414 9623 TIME...MOT...LOC 1503Z 236DEG 32KT 3405 9669
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1038 AM CDT SAT MAY 9 2015
OKZ043-047-048-050>052-091615-
ATOKA OK-COAL OK-BRYAN OK-LOVE OK-MARSHALL OK-JOHNSTON OK-
1038 AM CDT SAT MAY 9 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ATOKA...SOUTHEASTERN
COAL...NORTHWESTERN BRYAN...EASTERN LOVE...MARSHALL AND SOUTHEASTERN
JOHNSTON COUNTIES UNTIL 1115 AM CDT...
AT 1037 AM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING
FROM NEAR COLEMAN TO NEAR WILLIS...MOVING NORTHEAST AT 25 MPH.
HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
WIND GUSTS TO 40 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
LOCATIONS IMPACTED INCLUDE...
DURANT...MADILL...ATOKA...KINGSTON...COLBERT...CADDO...WAPANUCKA...
STRINGTOWN...LEHIGH...SILO...MILBURN...TUSHKA...CANEY...KENEFIC...
MEAD...ARMSTRONG...NIDA...FILLMORE...WOODVILLE AND WILLIS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
&&
LAT...LON 3445 9597 3378 9651 3382 9653 3382 9658
3385 9663 3389 9659 3390 9663 3392 9666
3384 9670 3382 9675 3383 9677 3387 9680
3387 9683 3385 9685 3385 9686 3396 9692
3391 9699 3389 9699 3390 9701 3450 9627
TIME...MOT...LOC 1537Z 224DEG 24KT 3427 9638 3389 9681SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1139 AM CDT SAT MAY 9 2015
OKZ048-052-091715-
ATOKA OK-BRYAN OK-
1139 AM CDT SAT MAY 9 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ATOKA AND CENTRAL
BRYAN COUNTIES UNTIL 1215 PM CDT...
AT 1136 AM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING
FROM NEAR TUSHKA TO NEAR ALBANY...MOVING NORTHEAST AT 55 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
LOCATIONS IMPACTED INCLUDE...
ATOKA...BOKCHITO...BENNINGTON...TUSHKA...CANEY...LANE...ALBANY...
BLUE...UTICA...DAISY...BENTLEY...WADE...MCGEE CREEK LAKE AND REDDEN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
&&
LAT...LON 3451 9578 3416 9578 3416 9598 3412 9594
3394 9594 3387 9584 3386 9576 3384 9585
3389 9593 3386 9595 3387 9600 3386 9600
3384 9615 3381 9618 3381 9616 3377 9617
3375 9623 3437 9624 3459 9567 3451 9567
TIME...MOT...LOC 1636Z 246DEG 47KT 3431 9612 3385 9614SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 1157 AM CDT SAT MAY 9 2015 OKZ021-022-034>036-091730- GREER OK-BECKHAM OK-KIOWA OK-JACKSON OK-WASHITA OK- 1157 AM CDT SAT MAY 9 2015 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN GREER...SOUTHEASTERN BECKHAM...NORTHWESTERN KIOWA...NORTH CENTRAL JACKSON AND SOUTHWESTERN WASHITA COUNTIES UNTIL 1230 PM CDT... AT 1154 AM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR MANGUM... MOVING NORTHEAST AT 35 MPH. HAZARDS INCLUDE... HAIL UP TO THE SIZE OF QUARTER... POTENTIALLY SEVERE WINDS GUSTING AROUND 55 MPH... MINOR FLOODING IN AREAS OF POOR DRAINAGE... LOCATIONS IMPACTED INCLUDE... HOBART...MANGUM...GRANITE...SENTINEL...BLAIR...LONE WOLF... ROOSEVELT...ROCKY...WILLOW...HESTER...ALTUS-LUGERT LAKE AND BRINKMAN. LAT...LON 3474 9954 3504 9960 3523 9903 3483 9889 TIME...MOT...LOC 1654Z 240DEG 32KT 3491 9950
The Altus AFB radar (KFDR), 58 km away, was scanning. The volume nearest the first event began at 16:59 UTC.
21 hail, 11 flash flood, 7 tornado, 2 thunderstorm wind. Local standard time, as filed.
Nickel to quarter size hail was reported.
Hail from quarter to half dollar size.
Up to a foot of water on McCurdy road north of Duncan. No damage reported.
Water over south bound lane of Highway 81 north of Highway 7 junction. No damage reported.
Flood waters reported in school building.
Truck hydroplaned into ditch on Highway 37 between Robbins Rd and County Rd 2870. Water over roadway.
Parts of Highway 81 submerged under several inches of water. No damage reported.
Cars stalled due to flood waters. Report came from MPING app.
Numerous streets flooded and cars stalled.
Volunteer fire department reports several large trees down, power lines down, and barn roof removed.
Two large trees down.
A tornado produced some minor tree damage near Thackerville.
A tornado was reported to have touched down briefly near Loves Valley Road near Tucks Ferry. No damage was reported.
A storm chaser reported a stovepipe tornado crossing US-70 west of Randlett via spotternetwork.
Storm chasers observed a tornado that moved from approximately 2 miles north to 5 miles north of Willis, although no specific points of damage were relayed to the NWS. This may have been a succession of two tornadoes.
No damage reported.
No damage reported.
A tornado developed about 1 miles south-southwest of Silo and moved east-northeast to at least 5 miles north-northwest of Durant. At least one home received roof damage and a mobile home was also damaged. Numerous trees were downed along the path and one truck suffered damage in the adjacent rear-flank downdraft region.
Reported at highway 81 and highway 7 bypass. No damage reported.
No damage reported.
Several inches of water over Highway 81.
No damage reported.
Several spotters and chasers observed a tornado develop north of Elk City. Emergency management reports that the tornado developed just inside Beckham County before moving into Roger Mills County.
The tornado that developed just inside Beckham County north of Elk City moved into Roger Mills County. The tornado damaged trees and a cattle feeder.
Several inches of water over Highway 77.
Areas roads covered in one to three feet of water. Several vehicles stranded and stalled.
Numerous streets flooded in and around Ada. Traffic lights shorting out due to high water in some locations.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2015Every state in 2015This day in weather historyThe tornado archive for Oklahoma, 2015Warnings in Oklahoma, May 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 579679, 579680, 579681, 579682, 579683, 579684, 579685, 579686, 579749, 579750, 579687, 579751, 579752, 579753, 579754, 579755, 579688, 579690, 584336, 584337, 584338, 584340, 579691, 579692, 579693, 579694, 584341, 579695, 579696, 579697, 579698, 579699, 579756, 579700, 579701, 584343, 584344, 579757, 579758, 579702, and more.